# SDR 2022F00436

- Difficulty date: October 28, 2022
- Submitted: October 31, 2022
- Operation: General aviation
- Aircraft: N803JA
- Make and model: Cessna 208A
- Aircraft serial: 20800016
- Aircraft time: 22,820 hours, 26,255 cycles
- System (JASC): 3457 · Global Positioning System
- Part: Avionics Unit
- Part number: 0110106440
- Condition: Shorted
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

CREW EXPERIENCE SMOKE IN THE COCKPIT EN ROUTE FROM MKL-ATL AND DIVERTED TO M29 IN CLIFTON, TN. UPON INSPECTION BY MAINTENANCE PERSONNEL IT WAS DISCOVERED THAT THE SOURCE OF THE SMOKE WAS FROM AN INTERNAL SHORT IN THE GARMIN GNS 530  THE SYSTEM WAS PLACED ON MEL AND REPOSITIONED TO MEM WHERE THE GNS 530 WAS REPLACED
